MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-450-16 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Additional information was received stating that the distal end of the pipeline failed to open.The pipeline had not been placed in a vessel bend when it failed to open.The tip end was not opened, and the customer dared not to perform post-processing.It was clarified that the rough tip of the stent was observed after retrieving, saw it under perspective.It was unknown if any resistance was felt during the initial delivery or re-retrieval attempts.The microcatheter did not appear damaged, kinked, or obstructed after the procedure.The catheter was a phenom27, lot number was unknown.The stent was flushed and hydrated according to the ifu before use.There was no damage to the introducer sheath or delivery system, but the delivery system was discarded, leaving only a stent.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a fusiform, unruptured ophthalmic artery segment aneurysm with a max diameter of 7mm and a 4.7mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.The pipeline was used for an indication that is approved (on-label). it was reported that after measuring and selecting the model, the pipeline flex ped2 stent was selected.The assistant put the stent microcatheter into place normally and reached m2 in the brain.Then, the stent package was opened, the stent was hydrated, and the stent was delivered.The stent successfully reached m1 and began to deploy the stent.The microcatheter was withdrawn 6mm and waited for 20s.The stent did not open.The customer performed a re-retrieval and repeated the operation.The stent still did not open.The stent was pulled back to the end of the internal carotid artery, a thicker blood vessel, but it still did not open.The customer performed a re-retrieval and deployed.The stent did not open and was withdrawn as a whole.It was found that the tip end of the stent was rough.It was replaced with another stent from same manufacturer, and the stent opened smoothly, and the operation was completed safely.The angiographic result post procedure showed that after replacement with a dense mesh stent, contrast retention in the aneurysm was evident without any vascular loss.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield braid was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex shield braid¿s distal proximal ends were open and frayed, while the middle part was fully open.No other anomalies were found.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint could not be confirmed, as the returned pipeline flex shield braid¿s distal and proximal ends were open and frayed.However, the root cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and damaged braid.In this event, the customer stated that the vessel tortuosity was moderate and that the device was not placed in the vessel bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as potential causes.Therefore, a damaged braid may have contributed to the failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than two times, deployment technique, delivering/retracting delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.H6.Coding updated based on analysis findings medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.